Mississippi, 2025

Flash Flooding in Mississippi, June 17, 2025

June 17, 2025 · NWS MEG · 2 events in 1 county or zone

Precipitable water values remain high along and east of the Mississippi River, around 2 inches. Isolated slow-moving storms produced localized heavy rainfall and a couple of instances of flash flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$8,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MEG wrote it up.

Precipitable water values remain high along and east of the Mississippi River, around 2 inches. Isolated slow-moving storms produced localized heavy rainfall and a couple of instances of flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 17, 5:29 PM CST, 1 hour 46 minutes earlier. Its key messages:

  • Updated at 629 PM CDT Tue Jun 17 2025
  • Isolated to scattered showers and thunderstorms will continue through the end of the work week. The greatest potential for severe weather will be Wednesday night as a cold front moves through the region. Otherwise, severe weather chances will remain limited mainly during the daytime hours each day with gusty winds and localized heavy rainfall as the main threats.
  • Hot and humid conditions will develop late week, with heat indices above 100 degrees by Saturday.
Area forecast discussion, Jun 17, 5:29 PM CST, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
629 PM CDT Tue Jun 17 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 629 PM CDT Tue Jun 17 2025

- Isolated to scattered showers and thunderstorms will continue
  through the end of the work week. The greatest potential for
  severe weather will be Wednesday night as a cold front moves
  through the region. Otherwise, severe weather chances will
  remain limited mainly during the daytime hours each day with
  gusty winds and localized heavy rainfall as the main threats.

- Hot and humid conditions will develop late week, with heat
  indices above 100 degrees by Saturday.

&&

.DISCUSSION...
(This evening through next Monday)
Issued at 218 PM CDT Tue Jun 17 2025

GOES Water Vapor satellite places a mid-level trough axis
stretching from the Great Lakes region back through the Lower
Mississippi Valley. Today's showers and thunderstorms have been
occurring mostly east of the Mississippi River where better
marginal lift has resided. Temperatures as of 1 PM CDT range from
the upper 70s to middle 80s.

Latest mesoanalysis indicates surface-based CAPE values between
2000-3000 J/kg, little if any shear, and poor mid-level lapse
rates. Precipitable water values remain high along and east of the
Mississippi River around 2 inches. The best chances for pulse-type
convection will be mostly east of the Mississippi River through
early evening where a strong thunderstorm or two containing
mainly gusty winds and localized heavy rainfall will be possible.
Any activity should weaken throughout the evening with the loss of
daytime heating and as the mid-level trough gradually moves out
northeast away from the area. There is a potential for some
isolated/scattered convection to develop towards midnight tonight
along and west of the Mississippi River but confidence remains low
at this time.

Short-term model trends indicate an MCS will develop tonight over
Kansas and Oklahoma and weaken as it enters western portions of
the Lower Mississippi Valley late tonight. This MCS is not
anticipated to affect the Mid-South overnight but may lay out
some outflow boundaries across the Mid-South to provide an
additional focus for late Wednesday convection. Another mid-level
trough and associated cold front will drop into the region late
Wednesday into early Thursday morning. At this time it appears the
greatest time for severe thunderstorms across the Mid-South will
be between 6 pm and 2 am when the best instability and shear will
be realized. Moderate to strong instability, moderately steep to
steep mid-level lapse rates, 0-6 km Bulk Shear averaging around 30
kts, and high precipitable water values around 2 inches will
favor multi-cell thunderstorms with damaging winds, large hail,
and localized heavy rainfall as the main threats. Model soundings
indicate instability may become more elevated as the night
progresses, resulting in the overall coverage of severe
thunderstorms decreasing with time.

Little has changed in the remainder of the forecast as long-term
models indicate an upper level ridge axis building from the
Southern Plains into the Ohio Valley into early next week.
Isolated to perhaps scattered showers and thunderstorms will be
possible daily during peak heating. Otherwise, hot and humid
weather is expected with temperatures rising into the lower to
middle 90s this weekend. These hot temperatures combined with the
high humidity may result in heat index values rising at or above
105 degrees this weekend. Heat Advisories will likely be needed
beginning during this time.

&&

.AVIATION...
(00Z TAFS)
Issued at 629 PM CDT Tue Jun 17 2025

Mostly VFR forecast with the potential for more showers and
storms. As of the start of this TAF issuance, most convection
currently resides in northeast MS and central TN. Some additional
convection is possible through 06z-07z as far west as the MS
River. A remnant MCS/MCV is expected to reach the region after
12z, with a low chance for some MVFR impacts at JBR/MEM.
Otherwise, VFR is expected until the end of the forecast with more
scattered thunderstorm development tomorrow evening.

&&

.FIRE WEATHER...
Issued at 218 PM CDT Tue Jun 17 2025

Light winds will persist through Wednesday. A cold front will move
through the area Wednesday night, bringing a greater potential for
showers and thunderstorms to the area. Hot and humid conditions
will arrive for Friday into the weekend as temperatures rise into
the lower to middle 90s.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&

PUBLIC FORECAST...CJC
AVIATION...JAB

In the hours before

Special weather statement, Jun 17, 4:43 PM CST, 2 hours 32 minutes before
Special Weather Statement
National Weather Service Memphis TN
543 PM CDT Tue Jun 17 2025

MSZ023-024-172315-
Monroe MS-Chickasaw MS-
543 PM CDT Tue Jun 17 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CHICKASAW AND
SOUTHWESTERN MONROE COUNTIES THROUGH 615 PM CDT...

At 541 PM CDT, Doppler radar was tracking a strong thunderstorm near
Trebloc, or 13 miles northwest of West Point, moving east at 20 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Aberdeen, Prairie, McCondy, Binford, Muldon, Egypt, and Strong.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3368 8872 3381 8872 3381 8886 3396 8865
      3368 8850
TIME...MOT...LOC 2241Z 260DEG 17KT 3377 8879

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

JAB
Special weather statement, Jun 17, 5:01 PM CST, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Memphis TN
601 PM CDT Tue Jun 17 2025

MSZ006-TNZ092-172330-
Tishomingo MS-Hardin TN-
601 PM CDT Tue Jun 17 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN TISHOMINGO AND
SOUTHEASTERN HARDIN COUNTIES THROUGH 630 PM CDT...

At 600 PM CDT, Doppler radar was tracking a strong thunderstorm over
Iuka, moving east at 40 mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Iuka, J P Coleman State Park, Burnsville, Walnut Grove, Midway, Bacon
Springs, Oldham, Hazard Switch, Walker Siding, Doskie, and Blythe
Crossing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3500 8816 3500 8817 3496 8818 3493 8816
      3490 8813 3489 8810 3473 8812 3468 8823
      3492 8836 3509 8799 3501 8799
TIME...MOT...LOC 2300Z 247DEG 37KT 3481 8818

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

Sirmon
Special weather statement, Jun 17, 5:40 PM CST, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Memphis TN
640 PM CDT Tue Jun 17 2025

MSZ006-180015-
Tishomingo MS-
640 PM CDT Tue Jun 17 2025

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL TISHOMINGO COUNTY
THROUGH 715 PM CDT...

At 639 PM CDT, Doppler radar was tracking a strong thunderstorm near
Iuka, moving east at 30 mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Iuka, Bacon Springs, Blythe Crossing, Oldham, Hazard Switch, and
Carter Branch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3467 8813 3465 8819 3482 8827 3490 8811
      3489 8810
TIME...MOT...LOC 2339Z 247DEG 26KT 3477 8815

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

Sirmon
Special weather statement, Jun 17, 5:44 PM CST, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Memphis TN
644 PM CDT Tue Jun 17 2025

MSZ006-180015-
Tishomingo MS-
644 PM CDT Tue Jun 17 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL TISHOMINGO COUNTY
THROUGH 715 PM CDT...

At 644 PM CDT, Doppler radar was tracking a strong thunderstorm near
Midway, or near Iuka, moving east at 30 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Iuka, Burnsville, Midway, Paden, Bacon Springs, Oldham, Hazard
Switch, Holcut, Blythe Crossing, Holts Spur, Carter Branch, and
Walker Siding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3471 8812 3466 8813 3465 8833 3474 8833
      3474 8835 3475 8835 3476 8837 3479 8837
      3491 8814 3489 8810
TIME...MOT...LOC 2344Z 247DEG 26KT 3477 8829

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Sirmon
Special weather statement, Jun 17, 6:36 PM CST, 39 minutes before
Special Weather Statement
National Weather Service Memphis TN
736 PM CDT Tue Jun 17 2025

MSZ006-180100-
Tishomingo MS-
736 PM CDT Tue Jun 17 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN TISHOMINGO COUNTY
THROUGH 800 PM CDT...

At 736 PM CDT, Doppler radar was tracking a strong thunderstorm over
Burnsville, or near Iuka, moving east at 20 mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Iuka, J P Coleman State Park, Burnsville, Pineflat, Bacon Springs,
Oldham, Hazard Switch, Walker Siding, Doskie, Blythe Crossing, and
Holts Spur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3474 8812 3474 8835 3475 8835 3476 8836
      3490 8837 3499 8836 3500 8825 3500 8820
      3496 8818 3492 8815 3490 8813 3489 8810
TIME...MOT...LOC 0036Z 266DEG 15KT 3487 8829

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

Sirmon

The radar

The Columbus AFB radar (KGWX), 105 km away, was scanning. The volume nearest the first event began at 01:17 UTC.

Open the radar archive at this moment

Event by event

2 flash flood. Local standard time, as filed.

Flash Flood, Tishomingo

When
June 17, 7:15 PM CST to 8:15 PM CST
Where
Tishomingo County, 1.04 mi NE of Burnsville to 1.16 mi NE of Burnsville
Cause
Heavy Rain
Property damage
$4,000
Reported by
Emergency Manager
Coordinates
34.841, -88.308

Flash flooding occurred at Burnsville Baseball Park.

Flash Flood, Tishomingo

When
June 17, 7:15 PM CST to 8:15 PM CST
Where
Tishomingo County, Oldham to 0.28 mi ENE of Oldham
Cause
Heavy Rain
Property damage
$4,000
Reported by
Public
Coordinates
34.770, -88.130

Flooding occurred along Hwy 172 in the community of Oldham.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2025Every state in 2025This day in weather historyWarnings in Mississippi, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1276152, 1276153.